It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Shaun on July 08, 2000 at 20:52:02:

In Reply to: Re: My 14-year old daughter posted by michelle on February 21, 2000 at 15:52:45:

: : I can understand where you are coming from. My 12 (soon to be 13) year old daughter had her first grand mal seizure when she was 11 and is currently taking Depakote 1125 mg daily. She too, is moody, although not sure if it's the medication or just the age. She has put on quite abit of weight over the last year from the medication. She hasn't had a seizure in alittle over a year so that's what matters. Good luck. her meds, from 625mg Depakote (since June) to 1,000 mg Dec 7 (first siezure) to 1,250mg Dec 20 (second big one).My question is about her uncharacteristic moodiness and depression.If it is med-related, do you think she will matabolize the drug and even out? There are always life stresses on adolescents, but she has been so moody lately we are getting concerned.And with the siezures reappearing in such a tonic-clonic fashion, what choice do we really have but the higher dose? Does anyone have any experience with 1)Depakote 2)adolescent girls and epilepsy 3)increase in meds and side effects?And what questions should I be asking the doctor, who is not exactly state of the art agressive, but is very responsive and caring?Thank you very much.

: : : I can sympathize totally with your problem. My daughter had her first grand mal seizure at the age of 9 years old and has continuted having seizures until this present day. She's 28 now. My daughter also suffers from depression and anxiety. She's been in therapy on and off for the past 11 years. In the opinion of her doctors, her therapists and neuro-psychologists the answer is not clear cut whether the seizures cause anxiety and depression or whether it's the medication. But for some people seizures and mood disorders go hand in hand. She takes Ativan for anxiety but they won't give her anything for depression because that type of medication reduces the effects of the seizure medication. I can't give you any advice because each and every person is different but if you could get her in to see a therapist now they might be able to help her handle some of the problems she encounters. Also, check in your area. There may be support groups for teenagers with epilepsy. Many times the paramedics were called to school to take my daughter to the hospital. It's particularly hard on a teenager. Whenever her boyfriend used to see an ambulance on the street he used to tell her "Here comes your ride". That's how often it happened. It's a most difficult thing to see your child going through and my heart goes out to you. Good luck!

: : My daughter is 12, has had epilepsy since day one, she is now on 1200 mg of carbatrol, and has joined a study to test Levitir as an add-on. She has Complex Partial and Catamentia siezures. Her epilepsy has been mild until the last six months.......it's been HE**. Since puberty hit, she now has new siezures, called catamenia. They are directly related to hormones. As the normone level rises each month (PMS) the seizures come on, once the cycle starts they stop. Not all girls experience this. In my opinion not much is available about these type of seizures. You may want to ask your Neurologist about this. Don't know if this will help, just a thought when you mentioned puberty..........Good Luck



Follow Ups

All times are GMT -7. The time now is 05:39 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!